Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


All types implies torsion

Author: Walter Parry
Journal: Proc. Amer. Math. Soc. 110 (1990), 871-875
MSC: Primary 20K15
MathSciNet review: 1039537
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove the following theorem. Given a positive integer $ n$ and a subset $ A$ of $ {{\mathbf{Z}}^n}$ with the following properties: (1) for every $ \left( {{a_1}, \ldots ,{a_n}} \right)$ in $ A$ the inequality $ \Sigma_{i = 1}^n {\left\vert {{a_i}} \right\vert} \geq 2$ holds, and (2) for every $ \left( {{x_1}, \ldots ,{x_n}} \right)$ in $ {{\mathbf{R}}^n}$ there exists an $ \left( {{a_1}, \ldots ,{a_n}} \right)$ in $ A$ with $ {a_i}{x_i} \geq 0$ for $ i = 1, \ldots ,n$, there exists a subset $ {A_0}$ of $ A$ such that $ {{\mathbf{Z}}^n}$ modulo the subgroup generated by $ {A_0}$ contains a nontrivial torsion element.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20K15

Retrieve articles in all journals with MSC: 20K15

Additional Information

PII: S 0002-9939(1990)1039537-7
Article copyright: © Copyright 1990 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia